Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 89, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 21, 2015, 1:18 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2015, 1:18 PM CDT (18:18 UTC)
- Expired
- Oct 21, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
740 WHUS73 KMKX 211818 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 118 PM CDT WED OCT 21 2015 ...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .SOUTHWEST WINDS ARE EXPECTED TO CONTINUE TO GUST UP TO 25 KNOTS DURING THE AFTERNOON HOURS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THIS IS DUE TO A TIGHT PRESSURE GRADIENT AHEAD OF A COLD FRONT. THE WINDS WILL WEAKEN SOMEWHAT AND VEER WEST AFTER THE FRONTAL PASSAGE EARLY THIS EVENING...THEN NORTHWEST LATER TONIGHT. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS WITH THE OFFSHORE FLOW. LMZ643>646-220000- /O.NEW.KMKX.SC.Y.0089.151021T1818Z-151022T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 118 PM CDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25 KNOTS THIS AFTERNOON. WINDS WILL WEAKEN SOMEWHAT THIS EVENING AS THEY VEER WEST...THEN NORTHWEST LATER TONIGHT. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS. WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
1 follow-up statement
262 WHUS73 KMKX 212030 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT WED OCT 21 2015 ...GUSTY SOUTHWEST WINDS EXPECTED UNTIL EARLY EVENING... .SOUTHWEST WINDS ARE EXPECTED TO CONTINUE TO GUST UP TO 25 KNOTS UNTIL THE EARLY EVENING HOURS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THIS IS DUE TO A TIGHT PRESSURE GRADIENT AHEAD OF A COLD FRONT. THE WINDS WILL WEAKEN SOMEWHAT AND VEER WEST AFTER THE FRONTAL PASSAGE EARLY THIS EVENING...THEN NORTHWEST LATER TONIGHT. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS WITH THE OFFSHORE FLOW. LMZ643>646-220000- /O.CON.KMKX.SC.Y.0089.000000T0000Z-151022T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25 KNOTS UNTIL EARLY THIS EVENING. WINDS WILL WEAKEN SOMEWHAT EARLY THIS EVENING AS THEY VEER WEST...THEN NORTHWEST LATER TONIGHT. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS. WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 11:13 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 21, 11:13 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1113 AM CDT WED OCT 21 2015 .UPDATE... AREA OF SHOWERS AND SOME THUNDERSTORMS ACROSS CENTRAL TO SOUTHEAST IOWA CONTINUES TO MOVE EAST NORTHEAST TOWARD THE SOUTHWESTERN PORTIONS OF THE AREA THIS MORNING. THIS WAS BEING DRIVEN BY A 500 MB VORTICITY MAXIMUM AND SOME 700 MB MOISTURE CONVERGENCE. THE MESOSCALE MODELS HAVE NOT HANDLED THIS WELL SO FAR TODAY. THE LATEST HRRR RUNS ARE NOW BRINGING THIS PRECIPITATION INTO THE SOUTHERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON...GRADUALLY WEAKENING AS IT MOVES EASTWARD. THE 500 MB VORTICITY MAXIMUM MOVES EAST INTO NORTHERN ILLINOIS BY 00Z THURSDAY...SO THIS MOVEMENT SEEMS REASONABLE. RAISED POPS IN THE SOUTHERN COUNTIES THIS AFTERNOON AS A RESULT. CONTINUED TO MENTION THUNDER IN FORECAST...AS AREA FORECAST SOUNDINGS CONTINUE TO SHOW ELEVATED CAPES OF A FEW HUNDRED J/KG. THE NAM IS MORE AGGRESSIVE...BUT SIDED WITH CONSENSUS OF MODELS WITH ELEVATED CAPES. THE INCREASED CLOUDS MAY LIMIT HIGHS IN THIS AREA IN THE 60S...VERSUS LOWER TO MID 70S TO THE NORTH. SOUTHWEST WINDS SHOULD BECOME GUSTY THIS AFTERNOON WITH DAYTIME HEATING. && .AVIATION/18Z TAFS/... GUSTY SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON...BEFORE COLD FRONT MOVES EAST THROUGH THE AREA BY EARLY THIS EVENING. WINDS WILL SHIFT TO THE WEST THEN NORTHWEST BEHIND THE FRONT THIS EVENING...GRADUALLY WEAKENING LATER TONIGHT INTO THURSDAY. AREA OF SHOWERS AND SOME THUNDERSTORMS SHOULD MOVE EAST THROUGH FAR SOUTHERN WISCONSIN THIS AFTERNOON...POSSIBLY WEAKENING AS THEY SHIFT EAST. THESE MAY AFFECT MADISON BETWEEN 18Z AND 20Z...AND THE EASTERN SITES BETWEEN 19Z AND 23Z. COLD FRONT MOVING THROUGH THE AREA MAY GENERATE A FEW SHOWERS AND STORMS AS WELL UNTIL AROUND 00Z THURSDAY. HIGH PRESSURE MOVING INTO THE REGION TONIGHT INTO THURSDAY WILL BRING DRY CONDITIONS...WITH CLEARING SKIES. && .MARINE... SOUTHWEST WINDS WILL GUST TO AROUND 20 KNOTS THIS AFTERNOON ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN...AHEAD OF AN APPROACHING COLD FRONT. A FEW GUSTS TO 22 KNOTS OR GREATER ARE POSSIBLE DURING THE LATE AFTERNOON...BUT SHOULD NOT BE FREQUENT ENOUGH FOR A SMALL CRAFT ADVISORY. THE WINDS WILL WEAKEN TONIGHT...AS HIGH PRESSURE BUILDS INTO THE REGION. && .PREV DISCUSSION... /ISSUED 414 AM CDT WED OCT 21 2015/ TODAY...FORECAST CONFIDENCE MEDIUM. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE PUSHED EAST OF THE AREA...WITH QUIET WEATHER EXPECTED THROUGH MOST OF THE MORNING IN SUBSIDENCE AND MID LEVEL DRYING BEHIND DEPARTING 500 MB VORTICITY MAXIMA. MODEL LAYER Q-VECTOR CONVERGENCE INCREASES LATE IN THE MORNING INTO THE AFTERNOON WITH CVA WITH LEAD VORT MAX SWEEPING NORTHERN WI AHEAD OF CLOSED 500 MB LOW CROSSING SRN CANADA DRIVING THE UPPER LAYER Q- VECTOR CONVERGENCE...AND WARM AIR ADVECTION ON NOSE OF 850 MB 30- 40KT WIND MAX ACCOUNTING FOR THE LOWER LAYER Q-VECTOR CONVERGENCE PUSHING THROUGH THE REGION AHEAD OF THE MID LEVEL TROUGH...THOUGH BOTH ARE STRONGER TO THE NORTH OF THE FORECAST AREA. SURFACE LOW WILL DEEPEN AS IT MOVES FROM NRN MN ACROSS LAKE SUPERIOR TODAY...WITH A TRAILING SURFACE COLD FRONT CROSSING THE STATE THIS AFTERNOON/EVENING. MOISTURE AGAIN IN QUESTION WITH FORECAST SOUNDINGS FAIRLY DRY IN THE LOWER LAYERS THOUGH NAM IS MORE MOIST THROUGH THE COLUMN THAN GFS. WILL HAVE SLIGHT CHANCE POPS...INITIALLY WITH THE 850 MB WAA AND MOISTURE TRANSPORT PUSHING INTO THE SW EARLY THIS AFTERNOON...THEN SPREAD IT ACROSS THE EASTERN TWO-THIRDS OF THE CWA WITH THE STRONG FRONTOGENETIC RESPONSE TO THE COLD FRONT AND MID LEVEL TROUGH PASSAGE. MID-LEVEL LAPSE RATES STEEPEN ENOUGH TO PUT IN THUNDER FOR THE MID-LATE AFTERNOON. 925MB THERMAL RIDGE NOSES ACROSS SRN WI AHEAD OF COLD FRONT TO ALLOW HIGHS TO REACH THE LOW 70S...WITH A FEW MID 70S POSSIBLE. TONIGHT...FORECAST CONFIDENCE HIGH PCPN CHANCES COME TO AN END AS FORCING PUSHES OUT OF AREA WITH FRONT EXITING THE SOUTHEAST EARLY IN THE EVENING. LINGERED SLIGHT CHANCE POPS IN THE FAR SOUTHEAST CORNER TO ACCOUNT FOR A LINGER SHOWER UNTIL FRONT CLEARS SRN WI. COOL AIR SPREADS IN ON NW WINDS WITH 925 MB TEMPERATURES FALLING ABOUT 8C FROM 00Z TO 12Z THURSDAY... PRODUCING LOWS IN THE UPPER 30S TO LOW 40S INLAND AND MID 40S ALONG THE LAKE. THURSDAY - CONFIDENCE...MEDIUM 500 MILLIBAR RIDGE AXIS BUILDS UP ACROSS IA/MN INTO WRN WI. SURFACE RIDGE AXIS PROGGD TO SHIFT FROM MN/IA TO ERN WI AND LAKE MI AREA BY 00Z. SOME ONSHORE COMPONENT EXPECTED THOUGH OVERALL PRESSURE GRADIENT WILL BE WEAK. FRIDAY AND FRIDAY NIGHT - CONFIDENCE...MEDIUM LINGERING INFLUENCE OF SURFACE HIGH WILL DOMINATE ACROSS THE EAST WITH DRY ESE FLOW. MID LEVEL RIDGE AXIS PROGGD TO SHIFT EAST AND SET UP THE SOUTHWEST FLOW. NEXT SHORTWAVE WITH INCREASING DCVA AND MOIST ADV STARTS TO APPROACH DURING THE AFTERNOON WITH BEST PRECIP COVERAGE/POPS EXPECTED FRIDAY NIGHT. HAVE NUDGED POPS IN SOME AREAS TO CATEGORICAL FRIDAY NIGHT. THIS WILL BE WHEN INFLUENCE OF NEWD MOVG NEG TILT SHORTWAVE TROUGH AND FRONTAL FORCING WILL BE MAXIMIZED ACROSS THE AREA. SATURDAY - CONFIDENCE...MEDIUM FRONT SHIFTS EAST DURING THE MORNING. AS 925/850 WINDS TURN MORE WEST BY AFTERNOON EXPECT RAIN CHANCES TO BE ON THE DECREASE. STILL SOME VORT ACTION LINGERING INTO THE AFTERNOON THOUGH MODELS DRY THINGS OUT WITH LITTLE IF ANY POST FRONTAL PRECIP POTENTIAL. SO WILL CONFINE POPS TO MAINLY THE MORNING HOURS. SUNDAY - CONFIDENCE...LOW TO MEDIUM SURFACE HIGH PROGGD TO BE IN CONTROL WITH WNW 500 MILLIBAR PATTERN. CYCLONIC SHEAR ZONE SITUATED TO OUR NORTH. DRY FORECAST LOOKS GOOD FOR NOW THOUGH BOTH THE GFS AND ECMWF HINTING AT SOME WAA PCPN ACROSS MAINLY NRN WI. WILL LEAVE THE DRY SUPERBLEND POPS AS IS FOR SRN WI. MONDAY - CONFIDENCE...LOW TO MEDIUM THE GFS KEEPS ANY SHEARED VORT/WAA PCPN TO OUR NORTH AND SHIFTS IT EAST WHILE THE ECMWF SHOWS MORE OF AN INVERTED TROUGH SHIFTING EAST. AIRMASS LIKELY TO BE QUITE DRY DURING THIS TIME SO HARD TO GO AGAINST SUPERBLEND POPS ESP WITH ELONGATED/CHANNELIZED LOOK TO VORT PATTERN AND ANY FORCING FROM THIS PRIMARILY TO OUR NORTH AND NORTHEAST. TUESDAY - CONFIDENCE...LOW GFS MUCH FASTER ON EJECTING SURFACE LOW AND FRONTAL PRECIP THAN THE ECMWF. ECMWF KEEPS AREA DRY INTO TUESDAY WHILE THE FASTER GFS GENERATES SHRA WITH LOW PASSING NORTH OF THE AREA. CHANCY POPS FROM THE SUPERBLEND A GOOD COMPROMISE APPROACH AT THIS TIME. AVIATION/12Z TAFS/...APPEARS SPOTTY MVFR CIGS HAVE PUSHED EAST OF FORECAST AREA WITH SCATTERED SHOWERS AND STORMS. EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST. LOOK FOR GUSTY SOUTHWEST WINDS DEVELOPING AHEAD OF A COLD FRONT DROPPING THROUGH THE REGION...WITH ISOLATED TO SCATTERED SHOWERS MOVING THROUGH THE REGION WITH THE FRONT THIS AFTERNOON INTO THE EARLY EVENING. A FEW THUNDERSTORMS ARE ALSO POSSIBLE. ISOLATED MVFR CONDITIONS WITH THE SPOTTY PRECIPITATION BUT NOT CONFIDENT TO PUT IN AT ANY OF THE TAF SITES AT THIS TIME. SKIES CLEAR AS WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING AND OVERNIGHT. MARINE...SOUTH WINDS WILL TURN SOUTHWEST AHEAD OF AN APPROACHING COLD FRONT WITH WIND GUSTS APPROACHING...BUT REMAINING JUST BELOW SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON INTO THE EVENING. WINDS SHIFT TO THE NORTHWEST BEHIND THE FRONT EARLY THIS EVENING. THE OFFSHORE FLOW WILL MEAN HIGHER WAVE HEIGHTS WILL BE TOWARDS OPEN WATER. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WOOD TODAY/TONIGHT AND AVIATION/MARINE...REM THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Oct 21, 4:08 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 408 AM CDT WED OCT 21 2015 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 408 AM CDT WED OCT 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY SOUTHEAST WISCONSIN DURING THE AFTERNOON INTO THE EARLY EVENING HOURS AS A COLD FRONT MOVES THROUGH THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-221100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 408 AM CDT WED OCT 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED IN THE NEARSHORE WATERS DURING THE AFTERNOON INTO THE EARLY EVENING HOURS AHEAD OF A COLD FRONT MOVING THROUGH THE AREA. SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHEAST WINDS MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS FRIDAY NIGHT... FOLLOWED BY NORTHWEST WINDS SATURDAY AND SATURDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE NORTHERN GREAT LAKES. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.